Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 263, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 10, 2011, 7:52 PM EDT for Henry County, City of Martinsville, Virginia; Rockingham County, North Carolina. It was in force for 68 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2011, 7:52 PM EDT (23:52 UTC)
- Expired
- Jun 10, 2011, 9:00 PM EDT
- In force
- 68 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Rockingham County, NC, City of Martinsville, VA, Henry County, VA
The radar
The Roanoke radar (KFCX), 66 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:30 PM EDT | TSTM WND DMG | Martinsville City, VA | TREES DOWN ALL OVER CITY. |
| Jun 10, 8:36 PM EDT | TSTM WND DMG | 3 Se Stoneville, NC | TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 135 AND LEPRECHAUN LANE. |
| Jun 10, 8:51 PM EDT | TSTM WND DMG | 3 S Eden, NC | ONE TREE DOWN ALONG HARRINGTON HIGHWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
081
WUUS51 KRNK 102352
SVRRNK
NCC157-VAC089-690-110100-
/O.NEW.KRNK.SV.W.0263.110610T2352Z-110611T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
752 PM EDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA
HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 900 PM EDT.
* AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MARTINSVILLE CITY...AND MOVING SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE CITY...
MARTINSVILLE AIRPORT...
RIDGEWAY...
PRICE...
STONEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3641 8001 3677 7994 3677 7971 3662 7970
3655 7971 3654 7969 3641 7968
TIME...MOT...LOC 2353Z 002DEG 9KT 3668 7986
$$6 follow-up statements
635
WWUS51 KRNK 110002
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
802 PM EDT FRI JUN 10 2011
NCC157-VAC089-690-110100-
/O.CON.KRNK.SV.W.0263.000000T0000Z-110611T0100Z/
ROCKINGHAM NC-CITY OF MARTINSVILLE VA-HENRY VA-
802 PM EDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR THE CITY OF MARTINSVILLE... NORTHWESTERN ROCKINGHAM AND CENTRAL
HENRY COUNTIES...
AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MARTINSVILLE AIRPORT...OR NEAR RIDGEWAY...MOVING SOUTH
AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE AIRPORT...
RIDGEWAY...
PRICE...
STONEVILLE...
MAYODAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3641 8001 3677 7994 3677 7971 3662 7970
3655 7971 3654 7969 3641 7968
TIME...MOT...LOC 0002Z 003DEG 14KT 3662 7986
$$195
WWUS51 KRNK 110017
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
817 PM EDT FRI JUN 10 2011
NCC157-VAC089-690-110100-
/O.CON.KRNK.SV.W.0263.000000T0000Z-110611T0100Z/
ROCKINGHAM NC-CITY OF MARTINSVILLE VA-HENRY VA-
817 PM EDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR THE CITY OF MARTINSVILLE... NORTHWESTERN ROCKINGHAM AND SOUTHERN
HENRY COUNTIES...
AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR RIDGEWAY...MOVING SOUTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
RIDGEWAY...
PRICE...
EDEN...
STONEVILLE...
MAYODAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3655 7998 3665 7997 3665 7996 3669 7996
3671 7995 3672 7974 3662 7970 3655 7971
3654 7969 3641 7968 3641 8001
TIME...MOT...LOC 0018Z 003DEG 14KT 3656 7986
$$996
WWUS51 KRNK 110030
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
830 PM EDT FRI JUN 10 2011
NCC157-VAC089-690-110100-
/O.CON.KRNK.SV.W.0263.000000T0000Z-110611T0100Z/
ROCKINGHAM NC-CITY OF MARTINSVILLE VA-HENRY VA-
830 PM EDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR THE CITY OF MARTINSVILLE... NORTHWESTERN ROCKINGHAM AND SOUTHERN
HENRY COUNTIES...
AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR STONEVILLE...MOVING SOUTH AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
STONEVILLE...
HARRISONS CROSSROADS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3655 7998 3665 7997 3665 7996 3669 7996
3671 7995 3672 7974 3662 7970 3655 7971
3654 7969 3641 7968 3641 8001
TIME...MOT...LOC 0031Z 340DEG 30KT 3645 7981
$$196
WWUS51 KRNK 110036
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
836 PM EDT FRI JUN 10 2011
NCC157-VAC089-690-110100-
/O.CON.KRNK.SV.W.0263.000000T0000Z-110611T0100Z/
ROCKINGHAM NC-CITY OF MARTINSVILLE VA-HENRY VA-
836 PM EDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR THE CITY OF MARTINSVILLE... NORTHWESTERN ROCKINGHAM AND SOUTHERN
HENRY COUNTIES...
AT 834 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING ONE INCH DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF STONEVILLE...
OR NEAR WENTWORTH...MOVING SOUTH AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
STONEVILLE...
HARRISONS CROSSROADS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3655 7998 3665 7997 3665 7996 3669 7996
3671 7995 3672 7974 3662 7970 3655 7971
3654 7969 3641 7968 3641 8001
TIME...MOT...LOC 0036Z 340DEG 30KT 3641 7980
$$356
WWUS51 KRNK 110040
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
840 PM EDT FRI JUN 10 2011
VAC089-690-110050-
/O.CAN.KRNK.SV.W.0263.000000T0000Z-110611T0100Z/
CITY OF MARTINSVILLE VA-HENRY VA-
840 PM EDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF MARTINSVILLE...
SOUTHERN HENRY COUNTY IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3653 7999 3654 7998 3654 7970 3654 7969
3641 7968 3641 8001
TIME...MOT...LOC 0040Z 340DEG 30KT 3638 7979
$$
NCC157-110100-
/O.CON.KRNK.SV.W.0263.000000T0000Z-110611T0100Z/
ROCKINGHAM NC-
840 PM EDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN ROCKINGHAM COUNTY...
AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTHWEST OF HARRISONS CROSSROADS...OR NEAR
WENTWORTH...MOVING SOUTH AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
HARRISONS CROSSROADS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
MARTINSVILLE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS!
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3653 7999 3654 7998 3654 7970 3654 7969
3641 7968 3641 8001
TIME...MOT...LOC 0040Z 340DEG 30KT 3638 7979
$$871
WWUS51 KRNK 110057
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
857 PM EDT FRI JUN 10 2011
NCC157-110107-
/O.EXP.KRNK.SV.W.0263.000000T0000Z-110611T0100Z/
ROCKINGHAM NC-
857 PM EDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROCKINGHAM COUNTY
EXPIRES AT 900 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3653 7999 3654 7998 3654 7970 3654 7969
3641 7968 3641 8001
TIME...MOT...LOC 0057Z 340DEG 30KT 3625 7973
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:29 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 10, 7:29 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 729 PM EDT FRI JUN 10 2011 .SYNOPSIS... A WARM AND HUMID AIRMASS WILL REMAIN ACROSS THE REGION TONIGHT INTO SATURDAY. A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST SATURDAY NIGHT AND WORK EAST OF THE MOUNTAINS BY LATE SUNDAY. A MORE COMFORTABLE AREA OF HIGH PRESSURE RECLAIMS THE REGION BEHIND THE FRONT EARLY NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... STORMS HAVE BEEN PULSING THIS AFTN AND HAVE HAD A FEW TREES DOWN IN SURRY COUNTY. OTHERWISE STORMS HAVE BEEN NICKLING AND DIMING SOME AREAS WITH HAIL. FOLLOWING THE TREND OF INSTABILITY AND OUTFLOW WHICH TAKES THE STORMS SLOWLY SE INTO THE PIEDMONT THIS EVENING BEFORE WEAKENING. WATCHING MORE CONVECTION FURTHER WEST ACROSS FAR SW VA. SEEING A LACK OF UPPER SUPPORT THIS EVENING THINK WITH LOSS OF HEATING THINGS WILL QUIET DOWN BUT ENOUGH INSTABILITY LINGERS TIL MIDNIGHT FOR SCT OR ISOLATED STORMS HANGING AROUND. PREVIOUS VALID DISCUSSION... OVERNIGHT LOWS WILL CONTINUE TO BE WARM AND MUGGY- RANGING THROUGH THE 60S. SATURDAY...A STRONG SHORT WAVE TROUGH MOVG THRU THE GREAT LAKES REGION WILL FINISH BREAKING DOWN THE UPPER RIDGE OVER THE AREA...WITH A SFC COLD FRONT APPROACHING THE AREA FROM THE OHIO VALLEY LATE IN THE DAY. THINK THAT THERE WILL BE PLENTY OF HEATING TO PRODUCE MODERATE INSTABILITY...AND MORE SHEAR ON SATURDAY FOR ORGANIZED TSTMS- LINES OR MULTICELL CLUSTERS. COVERAGE WILL LIKELY BE GREATER...BUT TIMING IS STILL AN ISSUE. WILL IT BE AFTERNOON OR MORE INTO THE EVENING AND OVERNIGHT? SO...HAVE KEPT POPS CHC FOR NOW SAT AFTERNOON. HIGHS WILL CONTINUE TO BE ABOVE NORMAL...BUT LIKELY CUT BACK A DEGREE OR TWO FROM TODAY/S HIGHS. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... COLD FRONT TO THE NW WILL CONTINUE TO SLIDE SLOWLY TOWARD THE REGION SAT NIGHT IN RESPONSE TO THE UPPER TROF SAGGING INTO THE NRN GREAT LAKES. LOCATIONS OF CONVECTION STILL REMAINS HARD TO PIN DOWN SAT EVENING AS EXPECT THERE MAY BE AN AXIS ACROSS THE EAST THAT PUSHED OFF THE MOUNTAINS AND ANOTHER ACROSS THE NW JUST AHEAD OF THE FRONT EARLY ON. FADING OVERNIGHT INSTABILITY SUPPORTS ONLY KEEPING POPS OUTSIDE OF THE FAR NW...BASICALLY SLIGHT TO LOW CHANCE POPS WITH HIGH CHANCE...CLOSE TO LOW LIKELYS NW THRU AROUND MIDNIGHT. FRONT SHOULD MOVE FAR ENOUGH SE TO BISECT THE REGION ON SUNDAY WITH DRIER AIR STARTING TO SPILL INTO THE WEST WHILE THE EAST REMAINS RATHER MOIST AND UNSTABLE WITH THE FRONT SOMEWHERE ALONG THE BLUE RIDGE. MODELS LOOK CLOSE WITH OVERALL TIMING KEEPING BEST COVERAGE IN THE PIEDMONT AS CONVECTION REDEVELOPS AND THEN PUSHES SE LATER IN THE DAY. MAY AGAIN NEED LIKELY POPS SE LATER SUNDAY BUT WILL STICK WITH GOING CHANCE FOR NOW GIVEN DECENT DOWNSLOPE TRAJECTORY. TEMPS AGAIN WARM/MUGGY SAT NIGHT WITH 60S TO AROUND 70 FOR LOWS THEN QUITE WARM SUNDAY UNDER WEST WIND ALOFT ALLOWING SOME LOW 90S SE AND 80S ELSW. COLD FRONT PUSHES TO THE SE BY MONDAY WITH A DRIER AND COOLER AIRMASS SPILLING IN UNDER THE PASSING UPPER TROF AND SURFACE HIGH PRESSURE BRIDGING IN FROM THE NORTH. WILL HAVE TO WATCH THE POTENTIAL FOR A FADING MCS TO AFFECT THE FAR WEST LATER MONDAY OTRW THINKING TOO MUCH DRY AIR FOR MUCH MORE THAN DEBRIS CLOUDS AT THIS POINT. SKIES SHOULD CLEAR MONDAY NIGHT AND WITH HIGH PRESSURE AND COOLER TEMPS ALOFT OVERTOP LIGHT WINDS EXPECT A VERY COOL OVERNIGHT WITH LOWS MAINLY IN THE 50S EXCEPT SOME 40S POSSIBLE VALLEYS PENDING DEGREE OF FOG LATE. && .LONG TERM /TUESDAY THROUGH FRIDAY/... UPPER TROF WILL PASS OFF THE MID ATLANTIC COAST TUESDAY WITH SURFACE HIGH PRESSURE RIDGING SOUTH FROM THE GREAT LAKES BEFORE SLIDING SE TO NEAR THE OUTER BANKS EARLY WEDNESDAY. LOW LEVEL FLOW VEERING FROM NORTH TO EASTERLY AROUND THE RIDGE SHOULD KEEP ONGOING DRY AIR AND LOW PWATS IN PLACE TUESDAY INTO TUESDAY NIGHT SO KEEPING THINGS DRY EARLY ON. 5H RIDGING FOLLOWS IN BRIEFLY ON WED BEHIND THE PASSING TROF AND THE NEXT FRONT/ASSOCIATED UPPER LOW APPROACHING FROM THE MIDWEST WED NIGHT INTO THURSDAY. RETURN OF WARM ADVECTION AND MOISTURE AHEAD OF THIS SYSTEM LIKELY TO BRING A GRADUAL INCREASE IN CONVECTIVE CHANCES WITH HEATING ESPCLY OVER THE MOUNTAINS WED AFTERNOON. HOWEVER THE LATEST ECMWF A BIT SLOWER AND SUPPORTED BY THE CAPPED NATURE OF THE GFS RAOBS SO LIMITING POPS TO JUST THE FAR SW WHERE MAY BE AIDED BY DIFFERENTIAL HEATING A BIT OTRW PC TO MOSTLY SUNNY WED. COLD FRONT LOOKS TO SAG SE TOWARD THE AREA THURSDAY AND WILL LIKELY SLOW OR STALL ACROSS THE EAST FRIDAY AS THE UPPER SUPPORT LIFTS OUT TO THE NE. MOISTURE AGAIN LOOKS PLENTIFUL BY LATER THU AND EXPECT WITH HEATING TO SEE BETTER SHRA COVERAGE AHEAD OF THE FRONT WITH DECENT CHANCE POPS ACROSS THE CWA INTO THU NIGHT. GIVEN UNCERTAINTY TO WHERE THE BOUNDARY MAY BE FRIDAY...LEAVING IN SLIGHT TO LOW CHANCE POPS WITH BEST FOCUS BLUE RIDGE AND POINTS EAST. TEMPS WILL SLOWLY WARM FROM THE COOLER/DRIER VALUES OF EARLY NEXT WEEK TO NEAR NORMAL LATER AS THE HIGH MOVES OUT AND SW FLOW REDEVELOPS. HOWEVER NO BIG RUN OF HEAT AS HIGHS REMAIN IN THE UPR 70S/LOW 80S WEST TO MID OR UPPER 80S. && .AVIATION /23Z FRIDAY THROUGH WEDNESDAY/... THE OBSERVATION AT KBCB IS CURRENTLY OUT AND THEREFORE WILL HAVE AMEND NOT SKED TO THE TAF UNTIL CONSISTENT OBSERVATIONS COME BACK IN. CONVECTION ATTM IS NORTHWEST OF KDAN AND SOUTHWEST OF KDAN. WILL HAVE TO WATCH TO SEE IF THESE STORMS WILL BE MAKING ANY INROADS TOWARD KDAN. WILL HAVE CB IN THE TAF FOR A COUPLE HOURS THIS EVENING. OTHERWISE...THINK IT SHOULD BE A QUIET OVERNIGHT AT TAF SITES BUT MONITORING STORMS OVER FAR SW VA...AND SEE IF THEY COULD AFFECT BLF BEFORE WEAKENING. OVERNIGHT...FOG WILL FORM IN MOST TAF SITES...MAINLY MVFR/IFR. FOG BURNS OFF BY 13Z SATURDAY AND THE COLD FRONT WILL SLOWLY SINK SE INTO THE ERN OHIO VALLEY BY THE END OF THIS TAF PERIOD. EXPECT AN INCREASING CHANCE OF STORMS HEADING INTO LATE SAT AFTN/EVENING. THE WEAK COOL FRONT THAT COMES THROUGH ON SUNDAY AND SHOULD TURN THE WIND FLOW MORE NORTHERLY FOR MONDAY ALONG WITH SOME DRYING. AS SUCH...SHOULD SEE A LULL IN SHRA/TSTM ACTIVITY FOR MONDAY INTO TUESDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...JJ/WP SHORT TERM...JH LONG TERM...JH AVIATION...JJ/WP
Hazardous weather outlook, Jun 10, 3:17 PM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 317 PM EDT FRI JUN 10 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-111930- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 317 PM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG STORMS ARE POSSIBLE THROUGH THIS EVENING. ISOLATED SEVERE WEATHER MAY OCCUR. SLOW MOVING STORMS MAY ALSO RESULT IN POOR DRAINAGE FLOODING .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A GREATER COVERAGE OF STORMS IS ANTICIPATED SATURDAY WITH STRONG TO SEVERE STORMS POSSIBLE...ESPECIALLY SATURDAY AFTERNOON AND EVENING. WATER PROBLEMS MAY DEVELOP IF STORMS TRAIN OVER THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 10, 6:50 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EDT FRI JUN 10 2011
VAZ033-102315-
FRANKLIN VA-
650 PM EDT FRI JUN 10 2011
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY...
AT 648 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF SYDNORSVILLE...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF FRANKLIN COUNTY.
LAT...LON 3680 7987 3681 7988 3681 7992 3688 7992
3688 7984 3680 7982 3680 7985Special weather statement, Jun 10, 7:00 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
700 PM EDT FRI JUN 10 2011
NCZ004-102330-
STOKES NC-
700 PM EDT FRI JUN 10 2011
...A STRONG THUNDERSTORM WILL AFFECT STOKES COUNTY...
AT 657 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
KING...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR CAPELLA AROUND 720 PM AND KING AROUND 730 PM.
LAT...LON 3638 8045 3641 8045 3642 8044 3642 8028
3626 8028 3626 8045Local storm report, Jun 10, 7:11 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 1 SE GLADE VALLEY 36.47N 81.04W
06/10/2011 E0.88 INCH ALLEGHANY NC PUBLIC
NICKEL HAIL
&&
PCSpecial weather statement, Jun 10, 7:12 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 712 PM EDT FRI JUN 10 2011 NCZ004-102345- STOKES NC- 712 PM EDT FRI JUN 10 2011 ...A STRONG THUNDERSTORM WILL AFFECT STOKES COUNTY... AT 710 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DANBURY... MOVING EAST AT 5 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR DANBURY AROUND 725 PM AND MEADOWS AROUND 745 PM. LAT...LON 3642 8017 3635 8017 3635 8029 3642 8028
Special weather statement, Jun 10, 7:36 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
736 PM EDT FRI JUN 10 2011
VAZ043-110015-
HENRY VA-
736 PM EDT FRI JUN 10 2011
...A STRONG THUNDERSTORM WILL AFFECT HENRY COUNTY...
AT 735 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MARTINSVILLE
CITY...MOVING SOUTH AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR AXTON AROUND 745 PM...MARTINSVILLE AIRPORT
AROUND 750 PM...HORSE PASTURE AROUND 755 PM AND RIDGEWAY AROUND 810
PM.
LAT...LON 3677 7995 3678 7973 3657 7970 3654 7972
3654 7996Local storm report, Jun 10, 7:43 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
743 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD 1 SSW MOUNT AIRY 36.49N 80.62W
06/10/2011 SURRY NC FIRE DEPT/RESCUE
EIGHT TO TEN INCHES OF WATER WAS FLOWING ACROSS SNOWHILL
DRIVE RESULTING IN ITS CLOSURE. THIS LASTED FROM 640 PM
EDT UNTIL 725 PM EDT.
&&
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:01 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles | 46 min |
| Jun 9, 8:59 PM EDT | Special Weather Statement | RNK | Craig | 61 min |
| Jun 9, 9:06 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 54 min |
| Jun 9, 9:11 PM EDT | Special Weather Statement | RNK | Bedford | 64 min |
| Jun 9, 9:14 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig | 31 min |
| Jun 9, 9:45 PM EDT | Special Weather Statement | RNK | Bedford | 45 min |
| Jun 10, 2:39 AM EDT | Special Weather Statement | RNK | Amherst, Bedford, City of Lynchburg | 51 min |
| Jun 10, 3:27 AM EDT | Special Weather Statement | RNK | Amherst, Bedford, City of Lynchburg | 33 min |
| Jun 10, 4:11 AM EDT | Special Weather Statement | RNK | Amherst, Bedford, Franklin, City of Lynchburg | 34 min |
| Jun 10, 5:13 AM EDT | Special Weather Statement | RNK | Appomattox, Bedford, Campbell, Franklin, Pittsylvania, City of Lynchburg | 47 min |
| Jun 10, 6:05 AM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 55 min |
| Jun 10, 1:16 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath | 59 min |
| Jun 10, 2:13 PM EDT | Special Weather Statement | RNK | Pulaski | 32 min |
| Jun 10, 2:20 PM EDT | Special Weather Statement | RNK | Bath | 25 min |
| Jun 10, 2:48 PM EDT | Special Weather Statement | RNK | Bath | 42 min |
| Jun 10, 2:54 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge, City of Covington | 54 min |
| Jun 10, 3:38 PM EDT | Special Weather Statement | RNK | Franklin | 37 min |
| Jun 10, 4:06 PM EDT | Special Weather Statement | RNK | Pulaski | 39 min |
| Jun 10, 5:15 PM EDT | Special Weather Statement | RNK | City of Roanoke | 30 min |
| Jun 10, 5:21 PM EDT | Special Weather Statement | RNK | City of Galax | 24 min |
| Jun 10, 5:30 PM EDT | Special Weather Statement | RNK | City of Roanoke | 30 min |
| Jun 10, 6:43 PM EDT | Flash Flood Warning | RNK | Carroll | 60 min |
| Jun 10, 6:50 PM EDT | Special Weather Statement | RNK | Franklin | 25 min |
| Jun 10, 7:36 PM EDT | Special Weather Statement | RNK | City of Martinsville | 39 min |
| Jun 10, 3:12 PM EDT | Special Weather Statement | RNK | Ashe | 63 min |
| Jun 10, 3:51 PM EDT | Special Weather Statement | RNK | Watauga | 54 min |
| Jun 10, 3:52 PM EDT | Special Weather Statement | RNK | Wilkes | 68 min |
| Jun 10, 3:58 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga, Wilkes | 62 min |
| Jun 10, 4:24 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes | 37 min |
| Jun 10, 5:05 PM EDT | Special Weather Statement | RNK | Wilkes | 25 min |
| Jun 10, 5:43 PM EDT | Special Weather Statement | RNK | Surry | 32 min |
| Jun 10, 5:48 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 29 min |
| Jun 10, 6:09 PM EDT | Special Weather Statement | RNK | Yadkin | 36 min |
| Jun 10, 6:23 PM EDT | Special Weather Statement | RNK | Stokes | 67 min |
| Jun 10, 6:28 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 18 min |
| Jun 10, 6:39 PM EDT | Special Weather Statement | RNK | Yadkin | 36 min |
| Jun 10, 7:00 PM EDT | Special Weather Statement | RNK | Stokes | 30 min |
| Jun 10, 7:12 PM EDT | Special Weather Statement | RNK | Stokes | 33 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.